MAUDE Adverse Event Report: ARTHROCARE CORP. COVAC 70 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. COVAC 70 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASC3730-01
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee arthroscopy when the wand was plugged in it did not respond, the message "connect wand" remained on screen.It was plugged out and in again and the same issue happened.The procedure was completed with a backup device, no delay or patient injuries reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
¿h10 h3, h6: the device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found no related failures.Visual inspection and functional testing could not be performed since the device was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.Potential factors unrelated to the manufacture or design of the device that could have contributed to the reported event includes: 1) there may have been an issue with the device that did not allow it to connect fully to the controller (e.G.Bent pin).2) there may have been an issue with a concomitant device used at the time of the complaint event.There are no indications to suggest the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H3,h6: the device, used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.Visual inspection of the device showed minimal erosion of the electrodes and some contamination and bent pins in the connector.The device was unable to be connected to a known good controller as the device's pins were bent.The complaint was verified.Factors, which may have contributed to the reported complaint include: (1) misalignment or connecting the wand to the unintended port which could have caused damage to the pin.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
COVAC 70 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10210378
Report Number3006524618-2020-00424
Device Sequence Number16671105
Product Code GEI
UDI-Device Identifier00817470004700
UDI-Public00817470004700
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberASC3730-01
Device Catalogue NumberASC3730-01
Device Lot Number2015461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer07/21/2020
11/03/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date07/28/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1